Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

A Change in Side Effects?

PhillieG
PhillieG Member Posts: 4,866
edited March 2014 in Colorectal Cancer #1
I've done 60 chemos since March 04. I did 12 FOLFOX, had surgery and a hepatic pump installed. I did 12 more with CPT 11 and FUDR. Liver was clear. Then in June 05, I found I had some lung mets. I started on Erbitux taking it every week and CPT 11 every other week. Up until chemo #55, I had problems with constipation only. Then, all of sudden (it seems) I now have problems with diarrhea. Mainly on the double dose weeks but even a little on the Erbitux only weeks. Has anyone else had this happen where they had one set of side effects for a long time, then all of a sudden they changed. My Onc says it's not that uncommon. It's a drag because I had just figured out how to deal with the constipation and I had two months or so of minimal side effects, now I get this.
Thanks
~Phil

Comments

  • KathiM
    KathiM Member Posts: 8,028
    Oh, Phil, isn't this stuff WONDERFUL???? I'm so sorry you have to battle the beast AND have this side effect roller coaster ride. I had more traditional Cisplatin/5FU, but fluxuated between too hard/too soft stools, too. Still have bouts with diarrhea. BUT that's more due to losing my rectum, I think.
    Big hugs and thoughts!
    Kathi
  • terril
    terril Member Posts: 296
    Hi Phil.
    Very typical. I have both. To top if off, the gas is incredible. When I wake up in the morning I ask, is it going to be a "D" day or a "C" day? Oh well, I have learned to live with it. Alive and still kickin" but fartin' and runnin.' Terri
  • lfondots63
    lfondots63 Member Posts: 818
    Hi Phil,

    Sorry to say that every week is a rollercoaster with me an my bowels. Can't get an even medium. I have stuff for both issues and have to change my diet daily to help. I would say take immodium with you. Also ask your doctor when you should worry. Make sure you drink alot for the diareha also. You don't want to get dehydrated. Take care.

    Lisa
  • PhillieG
    PhillieG Member Posts: 4,866
    I'm tempted to say Holy Sh*t!!! I guess I got off easy for the past two years with just the constipation. My Dr did give me Diphenoxylate (heavy duty immodium) so I take that as soon as I see it swinging the other way.
    Thanks for everyone's replies
  • optimist
    optimist Member Posts: 51
    I have been on Erbitux for the past 5 weeks and 14 weeks before that. I find that I have constipation for the first few days after Erbitux and diarrhea after. What a roller coaster! Ever since I have had the pump installed, I have been getting bad diarrhea once a week. I try not to take my arsenal of medicine. I find that even though Imodium helps, it leads me into constipation thereafter. I only take it when I can't be near a bathroom. As for constipation, when I take Senokot or Prune juice, I get cramps that can go on all day. The nurses recently recommended that I try an enema if I am really constipated. I haven't needed it yet, but I think it would help with all of the cramping I get with laxatives.
    Also, Phil I think I am just shy of your 60 chemos. I am up to 50 since May 04. All of these chemicals have taken a huge toll on my body. I am always tired and frequently nauseous.
    All the best to you. We seem like we have parallel miseries.
  • Kanort
    Kanort Member Posts: 1,272
    Hi Phil,

    I'm so sorry for your struggles. I battle with constipation and a narrowing of my colon. I take probiotics which is friendly bacteria for intestinal health. It is supposed to be good for both diarrhea and constipation.

    I hope you get this resolved quickly.

    Blessings,

    Kay